Alert archive / Mississippi / Tornado Warnings in 2005

Tornado Warning 122, NWS New Orleans, LA

November 15, 2005Wilkinson County, Mississippi

NWS New Orleans, LA issued this tornado warning at Nov 15, 2005, 6:39 PM CST for Wilkinson County, Mississippi. It was in force for 36 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Nov 15, 2005, 6:39 PM CST (00:39 UTC)
Expired
Nov 15, 2005, 7:15 PM CST
In force
36 min
Issued by
NWS New Orleans, LA
Area
Counties, with a storm outline in the text

County Wilkinson County, MS

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Nov 15, 12:09 PM CSTTornado WatchSPC7 hr

The nearest sounding before it

Jackson, MS (KJAN), launched 00:00Z, 0.7 hours before the alert went out and 172 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jackson, MS at 00:00Z on 2005-11-16Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1166 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jackson, MS at 00:00Z on 2005-11-16The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 147 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1166 J/kg
Mixed-layer CIN
-16 J/kg
Mixed-layer LCL
1009 m above ground
0-6 km bulk shear
52 kt
0-1 km storm-relative helicity
147 m²/s²
0-3 km storm-relative helicity
173 m²/s²
Significant tornado parameter
1.0
Supercell composite
4.5

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WFUS54 KLIX 160039
TORLIX
MSC157-160115-
/O.NEW.KLIX.TO.W.0122.051116T0039Z-051116T0115Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE NEW ORLEANS LA
639 PM CST TUE NOV 15 2005

THE NATIONAL WEATHER SERVICE IN NEW ORLEANS HAS ISSUED A

* TORNADO WARNING FOR...
  WILKINSON COUNTY IN SOUTHERN MISSISSIPPI

* UNTIL 715 PM CST

* AT 635 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO NEAR
  WOODVILLE...OR ABOUT 22 MILES NORTH OF JACKSON...MOVING NORTHEAST
  AT 15 MPH.

* THE TORNADO IS EXPECTED TO BE NEAR...
  RURAL WILKINSON COUNTY AT 650 PM CST

SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN INTERIOR
HALLWAY OR ROOM SUCH AS A CLOSET. STAY AWAY FROM WINDOWS.

IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 700 PM CST TUESDAY EVENING
FOR SOUTHEAST LOUISIANA AND SOUTHERN MISSISSIPPI.

LAT...LON 3118 9147 3102 9136 3116 9106 3134 9117

$$

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New Orleans, LA wrote its last area forecast discussion before this tornado warning went out at Nov 15, 2:13 PM CST, 4 hours 26 minutes earlier.

Area forecast discussion, Nov 15, 2:13 PM CST, 4 hours 26 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW ORLEANS LA
213 PM CST TUE NOV 15 2005

.DISCUSSION...
MAIN CONCERN IN THE SHORT TERM IS THE POSSIBILITY OF SEVERE
WEATHER THROUGH THE FIRST PERIOD. CONVECTION HAS DEVELOP ALONG AND
IN ADVANCE OF A STRONG COLD FRONT EXTENDING FROM CENTRAL ARKANSAS
TO EXTREME NORTHWEST LOUISIANA AND EAST TEXAS EARLY THIS AFTERNOON.
THIS COLD FRONT WILL PUSH EAST ACROSS THE FORECAST AREA THIS
EVENING AND OVERNIGHT AS A SHARP UPPER TROUGH AND MID/UPPER LOW
OVER THE CENTRAL CONUS PULLS OFF TO THE NORTHEAST INTO THE GREAT
LAKES...OHIO VALLEY AND TENNESSEE VALLEY REGIONS OVERNIGHT AND
INTO WEDNESDAY. THE GREATEST THREAT FOR SEVERE WEATHER SHOULD
REMAIN TO THE NORTH OF THE FORECAST AREA WHERE THE BEST DYNAMICS
....MORE FAVORABLE UPPER AND LOWER JET CONFIGURATION...AND BEST
SHEAR WILL RESIDE. IT IS IN THIS AREA THAT THE GREATEST THREAT OF
TORNADIC STORMS WILL BE. THE GREATEST THREATS ACROSS THE LOCAL
FORECAST AREA WILL BE STRONG DAMAGING WINDS ASSOCIATED WITH THE
SQUALL LINE NEAR THE COLD FRONT AS IT PASSES THROUGH DURING THE
EVENING AND OVERNIGHT HOURS ASSUMING THAT SUBSTANTIAL INSTABILITY
REMAINS ACROSS THE AREA. ISOLATED TORNADOES WILL ALSO BE POSSIBLE...
HOWEVER VEERING WINDS IN THE LOW LEVELS WILL MAKE THIS LESS LIKELY
AS TIME PROGRESSES. THE BEST CHANCE FOR ANY TORNADIC ACTIVITY WILL
OCCUR EARLY IN THE PERIOD IN ASSOCIATION WITH CELLS OUT AHEAD OF
THE SQUALL LINE.

IN THE WAKE OF THE CONVECTION AND COLD FRONT DURING THE FIRST PERIOD...
THE MAIN NEWS WILL BE MUCH COLDER TEMPERATURES. SOME OF THE
COOLEST AIR OF THE SEASON SO FAR WILL BEGIN TO FILTER INTO THE
FORECAST AREA LATE TONIGHT AND WEDNESDAY WITH TEMPERATURES
EXPECTED TO REMAIN BELOW NORMAL THROUGH THE WEEKEND AND INTO EARLY
NEXT WEEK AS AN UPPER TROUGH DOMINATES THE EASTERN CONUS DURING
MUCH OF THE PERIOD WITH THE COOL AIR BEING REINFORCED FROM TIME
TO TIME. MINIMUM TEMPERATURES MAY FLIRT WITH THE FREEZING MARK
ACROSS THE NORTHERN ZONES WEDNESDAY NIGHT AND THURSDAY NIGHT WITH
HIGH TEMPERATURES BOTH WEDNESDAY AND THURSDAY BEING CONFINED TO
THE MID AND UPPER 50S.

STRONG GRADIENT WINDS AND COLD AIR DRAINAGE WILL RESULT IN SMALL
CRAFT ADVISORY CONDITIONS DEVELOPING BEHIND THE COLD FRONT LATER
TONIGHT AND CONTINUING INTO THURSDAY.

&&

.PRELIMINARY POINT TEMPS/POPS...
MCB  47  57  34  56 /  70  10   0   0
BTR  50  57  35  58 /  70  10   0   0
MSY  53  59  42  58 /  60  20   0   0
GPT  52  59  35  58 /  60  30   0   0

&&

.LIX WATCHES/WARNINGS/ADVISORIES...
LA...NONE.
MS...NONE.
GM...SMALL CRAFT ADVISORY FROM MIDNIGHT TONIGHT TO 6 PM CST THURSDAY
     FOR GMZ550-GMZ555-GMZ570-GMZ575.

     SMALL CRAFT ADVISORY FROM MIDNIGHT TONIGHT TO 6 AM CST THURSDAY
     FOR GMZ530.

&&

11
Hazardous weather outlook, Nov 15, 11:00 AM CST, 7 hours 39 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NEW ORLEANS LA
1100 AM CST TUE NOV 15 2005

MSZ068>071-161100-
WILKINSON-AMITE-PIKE-WALTHALL-
1100 AM CST TUE NOV 15 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN
MISSISSIPPI.

.DAY ONE...THIS AFTERNOON AND TONIGHT

SEVERE WEATHER...
THERE IS A MODERATE RISK OF SEVERE THUNDERSTORMS THIS EVENING
MAINLY BETWEEN 5 PM AND 9 PM. THE PRIMARY THREAT WILL BE ISOLATED
TORNADOES SPAWNED FROM ISOLATED SUPERCELLS MOVING AHEAD OF A
SQUALL LINE THAT IS EXPECTED TO DEVELOP AND MOVE ACROSS THE AREA
THIS EVENING. DAMAGING WINDS GUSTS OF 55 TO 70 MPH...LARGE HAIL
UP TO GOLFBALL DIAMETERS...FREQUENT LIGHTNING AND LOCALLY HEAVY
RAINFALL ARE ALSO POSSIBLE. THE THREAT OF SEVERE WEATHER WILL END
WITH A STRONG COLD FRONTAL PASSAGE BY MIDNIGHT TONIGHT.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

MARINE HAZARDS...
A SMALL CRAFT ADVISORY WILL BE IN EFFECT WEDNESDAY THROUGH
THURSDAY AS COLD HIGH PRESSURE BUILDS BEHIND THE COLD
FRONT...BRINGING STRONG NORTH WINDS AND OCCASIONAL GALE FORCE
GUSTS OVER THE COASTAL WATERS.

.SPOTTER INFORMATION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS AND
EMERGENCY MANAGEMENT PERSONNEL IS BEING REQUESTED FOR LATER THIS
AFTERNOON AND THIS EVENING IN SUPPORT OF SEVERE WEATHER
OPERATIONS. LAW ENFORCEMENT OFFICIALS AND EMERGENCY MANAGERS ARE
URGED TO NOTIFY THE NATIONAL WEATHER SERVICE IN SLIDELL IF ANY
SEVERE WEATHER IS NOTED IN YOUR JURISDICTIONS. CITIZENS SHOULD
REVIEW PREPAREDNESS MEASURES AND BE PREPARED TO TAKE ACTIONS IF
WARNINGS ARE ISSUED LATER THIS AFTERNOON AND EVENING.
ALSO...REMEDIAL ROOF REPAIRS SHOULD BE SECURELY FASTENED TO AVOID
ADDITIONAL WATER DAMAGE TO PROPERTY.

LAZ034>040-046>050-056>070-MSZ077-080>082-161100-
POINTE COUPEE-WEST FELICIANA-EAST FELICIANA-ST. HELENA-TANGIPAHOA-
WASHINGTON-ST. TAMMANY-IBERVILLE-WEST BATON ROUGE-
EAST BATON ROUGE-ASCENSION-LIVINGSTON-ASSUMPTION-ST. JAMES-
ST. JOHN THE BAPTIST-UPPER LAFOURCHE-ST. CHARLES-UPPER JEFFERSON-
ORLEANS-UPPER PLAQUEMINES-UPPER ST. BERNARD-UPPER TERREBONNE-
LOWER TERREBONNE-LOWER LAFOURCHE-LOWER JEFFERSON-
LOWER PLAQUEMINES-LOWER ST. BERNARD-PEARL RIVER-HANCOCK-HARRISON-
JACKSON-
1100 AM CST TUE NOV 15 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
LOUISIANA AND SOUTHERN MISSISSIPPI.

.DAY ONE...THIS AFTERNOON AND TONIGHT

SEVERE THUNDERSTORMS...
THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS DEVELOPING LATE
THIS AFTERNOON...MAINLY BETWEEN 5 PM AND 8 PM IN EAST-CENTRAL
LOUISIANA AND BETWEEN 8 PM AND 2 AM IN SOUTHEAST LOUISIANA AND
SOUTHERN MISSISSIPPI. THE PRIMARY THREAT WILL BE DAMAGING WIND
GUSTS OF 55 TO 70 MPH AND LARGE HAIL BETWEEN PENNY AND QUARTER
DIAMETERS. ISOLATED BRIEF TORNADOES SPAWNED ALONG THE SQUALL LINE
OR FROM ISOLATED SUPERCELLS AHEAD OF THE SQUALL LINE MAY ALSO
OCCUR. FREQUENT LIGHTNING AND LOCALLY HEAVY RAINFALL ARE ALSO
POSSIBLE. THE THREAT OF SEVERE WEATHER WILL END WITH A STRONG COLD
FRONTAL PASSAGE BETWEEN MIDNIGHT AND DAYBREAK.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

MARINE HAZARDS...
A SMALL CRAFT ADVISORY WILL BE IN EFFECT WEDNESDAY THROUGH
THURSDAY AS COLD HIGH PRESSURE BUILDS BEHIND THE COLD
FRONT...BRINGING STRONG NORTH WINDS AND OCCASIONAL GALE FORCE
GUSTS OVER THE COASTAL WATERS.

.SPOTTER INFORMATION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS AND
EMERGENCY MANAGEMENT PERSONNEL IS BEING REQUESTED FOR LATER THIS
AFTERNOON AND THIS EVENING IN SUPPORT OF SEVERE WEATHER
OPERATIONS. LAW ENFORCEMENT OFFICIALS AND EMERGENCY MANAGERS ARE
URGED TO NOTIFY THE NATIONAL WEATHER SERVICE IN SLIDELL IF ANY
SEVERE WEATHER IS NOTED IN YOUR JURISDICTIONS. CITIZENS SHOULD
REVIEW PREPAREDNESS MEASURES AND BE PREPARED TO TAKE ACTIONS IF
WARNINGS ARE ISSUED LATER THIS EVENING. ALSO...REMEDIAL ROOF
REPAIRS SHOULD BE SECURELY FASTENED TO AVOID ADDITIONAL WATER
DAMAGE TO PROPERTY.

The office that day

Everything else NWS New Orleans, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 15, 6:23 PM CSTSevere Thunderstorm WarningLIXWilkinson67 min
Nov 15, 7:14 PM CSTSevere Thunderstorm WarningLIXAmite61 min
Nov 15, 7:36 PM CSTSevere Thunderstorm WarningLIXPike54 min
Nov 16, 4:14 AM CSTFreeze WatchLIXAmite, Pearl River, Pike, Walthall, Wilkinson24 hr

Nearby

Tornado Warnings in Mississippi, 2005Every tornado warning in 2005Tornadoes in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.